Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 30, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 25, 2019, 3:16 AM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Nov 25, 2019, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 3:16 AM MST (10:16 UTC)
- In effect from
- Nov 25, 2019, 11:00 PM MST
- Expired
- Nov 26, 2019, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS74 KEPZ 251016 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 316 AM MST Mon Nov 25 2019 ...Windy Across Southern New Mexico and west Texas Tuesday... .An upper disturbance will combine with a deep surface low to produce windy conditions across the region. West winds will have sustained speeds around 30 mph and gusts to 50 mph. Stronger gusts may occur over the higher mountains and along eastern facing slopes. NMZ408-414>416-252315- /O.NEW.KEPZ.WI.Y.0030.191126T0600Z-191127T0000Z/ Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 316 AM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Black Range Foothills, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Difficult driving conditions expected especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>407-409>413-417-TXZ418>424-252315- /O.NEW.KEPZ.WI.Y.0030.191126T1200Z-191127T0000Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 316 AM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Difficult driving conditions expected especially for high profile vehicles. Blowing dust may also cause lower visibilities below 2 miles over isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rogash
3 follow-up statements
105 WWUS74 KEPZ 252215 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 315 PM MST Mon Nov 25 2019 ...Windy Across Southern New Mexico and west Texas Tuesday... .An upper disturbance will combine with a deep surface low to produce windy conditions across the region. West winds will have sustained speeds around 30 to 40 mph and gusts over 50 mph. Stronger gusts may occur over the higher mountains and along eastern facing slopes. NMZ408-414>416-261200- /O.CON.KEPZ.WI.Y.0030.191126T0600Z-191127T0000Z/ Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 315 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts around 60 mph expected. * WHERE...Eastern Black Range Foothills, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Difficult driving conditions expected especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>407-409>413-417-TXZ418>424-261200- /O.CON.KEPZ.WI.Y.0030.191126T1200Z-191127T0000Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 315 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. * ADDITIONAL DETAILS...Difficult driving conditions expected especially for high profile vehicles. Blowing dust may also cause lower visibilities below 2 miles over isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
232 WWUS74 KEPZ 260252 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 752 PM MST Mon Nov 25 2019 ...Windy Tonight and Tuesday across Southern New Mexico and Far West Texas... .An upper-level storm system will combine with a deep surface low to our northeast to produce strong west winds across the region. Windy and gusty conditions will prevail across the region tonight and Tuesday. West winds with sustained speeds 30 to 40 mph with gusts over 50 mph will be typical across the region. Stronger winds and higher gusts are expected over the higher mountains and along eastern facing slopes. Wind speeds will be strongest through the morning and early afternoon hours, and then begin to slacken somewhat after mid afternoon. NMZ408-414>416-261500- /O.UPG.KEPZ.WI.Y.0030.191126T0600Z-191127T0000Z/ /O.NEW.KEPZ.HW.W.0008.191126T0600Z-191126T2200Z/ Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 752 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST TUESDAY... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph expected. * WHERE...Eastern Black Range Foothills, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 11 PM this evening to 3 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will continue through Tuesday afternoon, but begin to diminish below warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items. Be mindful of difficult driving conditions due to local areas of blowing dust and buffeting winds. Watch for blowing debris. && $$ NMZ402-261500- /O.UPG.KEPZ.WI.Y.0030.191126T1200Z-191127T0000Z/ /O.NEW.KEPZ.HW.W.0008.191126T0600Z-191126T2200Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 752 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Southern Gila Highlands/Black Range County. * WHEN...From 11 PM this evening to 3 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will continue through Tuesday afternoon, but begin to diminish below warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items. Be mindful of difficult driving conditions due to local areas of blowing dust and buffeting winds. Watch for blowing debris.&& $$ NMZ403>407-409>413-417-TXZ418>424-261500- /O.CON.KEPZ.WI.Y.0030.191126T1200Z-191127T0000Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 752 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will continue through Tuesday afternoon, and begin to diminish below advisory criteria near sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items. Be mindful of difficult driving conditions due to local areas of blowing dust and buffeting winds. Watch for blowing debris. && $$ Bird
017 WWUS74 KEPZ 261312 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 612 AM MST Tue Nov 26 2019 ...Windy Tuesday across Southern New Mexico and Far West Texas... .An upper-level storm system will combine with a deep surface low to our northeast to produce strong west winds across the region. Windy and gusty conditions will prevail across the region today. West winds with sustained speeds between 30 to 40 mph with gusts over 50 mph will be typical across the region. Stronger winds and higher gusts are expected over the higher mountains and along eastern facing slopes and mountain passes. Wind speeds will be strongest through the morning and early afternoon hours, and then begin to slacken after the mid afternoon. NMZ402-408-414>416-262200- /O.CON.KEPZ.HW.W.0008.000000T0000Z-191126T2200Z/ Southern Gila Highlands/Black Range-Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 612 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph. * WHERE...West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet, Southern Gila Highlands/Black Range and Eastern Black Range Foothills. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds continue through Tuesday evening, but diminish below warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ403>407-409>413-417-TXZ418>424-270000- /O.CON.KEPZ.WI.Y.0030.000000T0000Z-191127T0000Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 612 AM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will continue through this afternoon, and begin to diminish below advisory criteria near sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Be mindful of local areas of blowing dust while driving. People should secure loose outdoor objects. && $$ Crespo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 3:01 AM MST, 15 minutes earlier.
Area forecast discussion, Nov 25, 3:01 AM MST, 15 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
301 AM MST Mon Nov 25 2019
.SYNOPSIS...
An upper disturbance will combine with a surface low to the
northeast to produce breezy conditions across southern New Mexico
and west Texas today with windy conditions across the region
tonight and Tuesday. A deep low pressure system will then
transport abundant moisture into the Borderland from the south
while a cold front pushes in from the east. This complex weather
pattern will bring rainfalls across much of the lower elevations
with rain...freezing rain...snow and sleet occurring over the
mountains Wednesday through Friday. A strong low pressure system
with a cold front will also produce windy conditions again on
Friday. Northwest winds will then bring cool dry weather next
weekend.
&&
.DISCUSSION...
.SHORT TERM...Today through Tonight...
Latest IR satellite imagery this morning depicts plenty of high
clouds streaming over the area. Upper level features of note are a
stationary closed low off the Baja California coast and a
progressive shortwave over the Pacific NW. We'll begin a slow
moistening of mid levels today as weak upper ridging to our west
breaks down and winds turn more southwesterly.
Today will feature mostly dry weather and slightly above normal
temperatures. MOS guidance suggests highs will reach the mid-60's
for most of the lowlands. Hi-res precip models suggest we may see a
few light rain showers along the border this afternoon, but I'm
guessing little of that actually reaches the ground as it has plenty
of dry air to fall through. Not expecting anything over 0.01".
Tonight an upper level shortwave will amplify over the Rockies,
inducing strong lee cyclogenesis centered over southeast CO. This
will begin to increase the surface pressure gradient tonight across
the eastern portions of our forecast area, especially affecting our
mountain zones where wind gusts to 50 mph will be possible. Lowland
winds overnight will be gusty, though not quite as strong. Winds
will be even stronger across the entire area on Tuesday as a Wind
Advisory goes into effect.
&&
30-Dennhardt
.LONG TERM...Tuesday through Sunday
Active and complex weather scenario expected Tuesday through
Friday. On Tuesday a deep upper low will move into the Rocky
Mountains with 160 kt jet streak extending across northern New
Mexico. Associated dynamics will induce very strong cyclogenesis
over Colorado with overall scenario strengthening low and mid
level gradients including 50 to 60 kt winds at 700 mb. Thus windy
conditions expected across southern New Mexico and west Texas
Tuesday with wind advisories for most of the CWA. Later shifts
should monitor if a few areas need to be upgraded. Little moisture
expected with this system but upper forcing may prove barely
adequate for isolated areas of light rain or snow around the
mountains.
Another upper low will meanwhile develop and substantially deepen
over the Pacific northwest region Tuesday and Wednesday.
Associated broad cyclonic circulation will consequently phase with
upper low off the Baja coast. The Baja low will then become an
open wave and weaken as it moves into northern Mexico. This
pattern evolution will cause deepening and strengthening southerly
wind component over the southwest with abundant moisture
transport into the CWA Wednesday. Consequently precipitable water
rises to well above normal at around .75 to 1 inch over most of
the CWA by Wednesday afternoon.
Meanwhile a cold front will move east to west into the CWA with
easterly flow advecting cooler Canadian air mass. The low level
cold dome will subsequently lift the warmer moist air coming up
from the south resulting in widespread precipitation Wednesday
through Thursday. There have been some model inconsistencies and
disagreements concerning low level cooling behind the front but
ECMWF plus ensemble blends indicate mostly rain will fall lower
elevations with a mix of rain...snow sleet and freezing rain
higher mountains. Given the high water vapor levels expect over an
inch of total rain across much of the region.
Upper low center will be located over Nevada by Friday afternoon
with strong vorticity axis swinging around it through the southern
Rockies. Associated dynamics will support another episode of
strong deep lee cyclogenesis over eastern Colorado with low and
mid level gradients once again strengthening. Thus windy
conditions expected on Friday. A strong Pacific cold front will
also move across the area later Friday with overall lift from
front and upper system causing a few lowland rain and mountain
snow showers.
Northwest winds will bring cool mostly dry weather next weekend
but with temperatures staying around 10 degrees below normal.
&&
05 Rogash
.AVIATION...12Z TAF CYCLE
VFR conditions expected through forecast period. Skies beginning BKN-
OVC250 with FEW-SCT120 developing after 18Z. Winds beginning light
300-350 at 04-08KTS. Winds increasing after 18Z with 220-250 10-
15KTS becoming 220-240 15G25KT by 00Z. Winds continuing to increase
through the night into Tuesday morning.
LLWS will become a concern after 03Z tonight, especially at KELP.
Wind shear of up to 30 knots will be possible within the first 2000
feet, which would require mentioning in the TAF. High confidence in
warning criteria winds by 12Z tomorrow. Visibility will remain above
6SM through forecast period.
&&
30-Dennhardt
.FIRE WEATHER...
An upper disturbance will combine with a surface low to the
northeast to produce breezy conditions across southern New Mexico
and west Texas today with windy conditions across the region
tonight and Tuesday. Winds will gust around 30 to 40 mph this
afternoon with gusts around 50 mph expected most areas Tuesday.
A deep low pressure system will then transport abundant moisture
into the Borderland from the south while a cold front pushes in
from the east. This complex weather pattern will bring rainfalls
across much of the lower elevations with rain...freezing
rain...snow and sleet occurring over the mountains Wednesday
through Friday. The widespread precipitation will greatly lower
the fire danger. A strong low pressure with a cold front will also
produce windy conditions again on Friday with winds again gusting
around 50 mph. Northwest winds will then bring cool dry weather
next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 67 52 64 39 / 10 10 0 0
Sierra Blanca 67 48 64 36 / 20 20 0 0
Las Cruces 64 46 59 33 / 0 0 0 0
Alamogordo 65 44 60 31 / 10 10 0 0
Cloudcroft 48 29 40 23 / 10 20 20 0
Truth or Consequences 63 42 56 29 / 0 0 0 0
Silver City 57 38 49 30 / 0 20 20 0
Deming 64 44 59 31 / 0 0 0 0
Lordsburg 63 41 57 32 / 0 10 0 0
West El Paso Metro 68 51 64 41 / 0 10 0 0
Dell City 70 46 66 32 / 10 10 10 0
Fort Hancock 75 50 71 39 / 20 20 0 0
Loma Linda 62 46 60 38 / 10 20 0 0
Fabens 70 50 68 39 / 10 10 0 0
Santa Teresa 66 48 63 34 / 0 0 0 0
White Sands HQ 66 48 62 37 / 0 0 0 0
Jornada Range 64 42 59 31 / 0 0 0 0
Hatch 66 44 60 29 / 0 0 0 0
Columbus 67 47 62 36 / 0 0 0 0
Orogrande 65 46 61 32 / 0 10 0 0
Mayhill 60 36 50 26 / 0 10 20 0
Mescalero 56 33 48 23 / 10 20 20 0
Timberon 54 33 48 24 / 10 20 20 0
Winston 58 35 48 23 / 0 20 10 0
Hillsboro 63 40 55 29 / 0 20 10 0
Spaceport 63 42 57 28 / 0 0 0 0
Lake Roberts 58 31 49 24 / 0 30 20 0
Hurley 59 40 53 28 / 0 20 20 0
Cliff 64 36 55 22 / 0 20 20 0
Mule Creek 58 37 50 29 / 0 30 20 0
Faywood 61 40 54 31 / 0 20 10 0
Animas 66 44 61 35 / 0 0 10 0
Hachita 65 44 60 32 / 0 0 0 0
Antelope Wells 66 47 63 38 / 10 20 10 0
Cloverdale 60 45 57 41 / 10 20 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 5 AM to 5 PM MST Tuesday for Names>407-
409>413-417.
Wind Advisory from 11 PM this evening to 5 PM MST Tuesday for
NMZ408-414>416.
TX...Wind Advisory from 5 AM to 5 PM MST Tuesday for TXZ418>424.
&&
30 Dennhardt/ 05 RogashHazardous weather outlook, Nov 24, 6:29 AM MST, 20 hours 47 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 629 AM MST Sun Nov 24 2019 NMZ401>417-TXZ418>424-251330- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 629 AM MST Sun Nov 24 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions Monday night into Tuesday are expected with winds gusting to 30 to 40 mph. Widespread rain showers are likely Wednesday, along with snowfall above 7000 feet. Localized heavy rain may cause minor flooding in a few areas, including drainages and low water crossings. Snow totals of 6 to 12 inches are possible Thursday through Saturday above 7000 feet ASL, which would result in travel impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.